Alert archive / Illinois / Wind Advisories in 2011

Wind Advisory 7, NWS Chicago, IL

November 18, 201116 counties in Illinois; 5 counties in Indiana

NWS Chicago, IL issued this wind advisory at Nov 18, 2011, 10:20 AM CST for 16 counties in Illinois; 5 counties in Indiana. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2011, 10:20 AM CST (16:20 UTC)
Expired
Nov 18, 2011, 5:00 PM CST
In force
7 hr
Issued by
NWS Chicago, IL
All 21 counties

Boone County, IL, DeKalb County, IL, DuPage County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kane County, IL, Kankakee County, IL, Kendall County, IL, Lake County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, McHenry County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Jasper County, IN, Lake County, IN, Newton County, IN, Porter County, IN

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-11-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-11-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2070 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

921 
WWUS73 KLOT 181620
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
1020 AM CST FRI NOV 18 2011


ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
190000-
/O.NEW.KLOT.WI.Y.0007.111118T1620Z-111119T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
1020 AM CST FRI NOV 18 2011 /1120 AM EST FRI NOV 18 2011/

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST /7 PM EST/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST...7 PM EST...THIS
EVENING.

* TIMING...WINDS WILL CONTINUE TO INCREASE THROUGH EARLY
  AFTERNOON...BEFORE TAPERING BACK BELOW CRITERIA THIS EVENING.

* WINDS...SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA.

* IMPACTS...GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS
  TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
  TREES. GUSTY WINDS WILL ALSO MAKE TRAVEL HAZARDOUS...ESPECIALLY
  FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$

BMD
2 follow-up statements
356 
WWUS73 KLOT 182107
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
307 PM CST FRI NOV 18 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
190000-
/O.CON.KLOT.WI.Y.0007.000000T0000Z-111119T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
307 PM CST FRI NOV 18 2011 /407 PM EST FRI NOV 18 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /7 PM EST/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /7 PM EST/ THIS
EVENING. 

* TIMING...STRONG WINDS WILL BEGIN TAPERING BACK BELOW WIND
  ADVISORY CRITERIA EARLY THIS EVENING.

* WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS
  TO 45 MPH ARE EXPECTED ACROSS NORTHERN ILLINOIS AND NORTHWEST
  INDIANA.

* IMPACTS...GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH 
  BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH 
  AS TREES. GUSTY WINDS WILL ALSO MAKE TRAVEL HAZARDOUS... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN
CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING
MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS
SHOULD BE ALERT AND USE CAUTION.

&&

$$

BMD
379 
WWUS73 KLOT 182300
NPWLOT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
500 PM CST FRI NOV 18 2011


ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
190000-
/O.CAN.KLOT.WI.Y.0007.000000T0000Z-111119T0000Z/
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
500 PM CST FRI NOV 18 2011 /600 PM EST FRI NOV 18 2011/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE ABATED BELOW CRITERIA WITH SUNSET THIS
EVENING...THEREFORE THE WIND ADVISORY HAS ENDED.

$$

KJB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Nov 18, 10:19 AM CST, 1 minute earlier.

Area forecast discussion, Nov 18, 10:19 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1019 AM CST FRI NOV 18 2011

.DISCUSSION...

332 AM...SEVERAL FORECAST CONCERNS OVER THE NEXT FEW DAYS...WITH
WIND SPEEDS/GUSTS ALONG WITH MOISTURE/RELATIVE HUMIDITY TODAY THE
TWO PRIMARY CONCERNS.

A LARGE AREA OF HIGH PRESSURE CENTERED OVER THE SOUTHEASTERN
THIRD OF THE COUNTRY WILL SLOWLY LIFT NORTHEAST OFF THE ATLANTIC
COAST TONIGHT INTO SATURDAY MORNING WHILE LOW PRESSURE OVER THE
DAKOTAS MOVES EAST ACROSS THE UPPER LAKES TONIGHT. THE GRADIENT
BETWEEN THESE FEATURES WILL STEADILY TIGHTEN THIS MORNING.
FORECAST SOUNDINGS SUGGEST MIXING TO BETWEEN 925MB-900MB BY
AFTERNOON. WHILE WINDS ARE QUITE STRONG AT THESE LEVELS...EXPECT
GUSTS TO MIX TO THE SURFACE WILL LIKELY BE A BIT LOWER...IN THE
30-35 KT RANGE WITH PERHAPS A FEW HIGHER GUSTS. THUS WHILE
SPEEDS/GUSTS WILL BE CLOSE...WILL NOT BE ISSUING A WIND ADVISORY
WITH THIS FORECAST. SEE FIRE WEATHER SECTION BELOW REGARDING
DEWPOINTS/RELATIVE HUMIDITY TODAY.

ANOTHER AREA OF LOW PRESSURE DEVELOPS OVER COLORADO LATER TODAY
AND TONIGHT AND WILL LIFT NORTHEAST ACROSS IA SATURDAY AND ACROSS
WI SATURDAY NIGHT. THE GRADIENT WILL RELAX SOME THIS EVENING INTO
THE OVERNIGHT HRS BUT THEN STRENGTHENS AGAIN SATURDAY AND REMAIN
RATHER STRONG INTO SATURDAY NIGHT UNTIL A TRAILING COLD FRONT
QUICKLY MOVES ACROSS THE AREA EARLY SUNDAY MORNING. THERE COULD BE
A FEW SHOWERS SATURDAY MORNING/AFTERNOON MAINLY ACROSS NORTHERN IL
AS THE WARMER AIR BEGINS TO ADVECT INTO THE AREA. HIGH TEMPS ON
SATURDAY LIKELY TO OCCUR IN THE EARLY EVENING...AHEAD OF THE COLD
FRONT WITH A RATHER SHARP DROP IN TEMPS BEHIND THE COLD FRONT.
COULD BE A BAND OF SHOWERS ALONG/AHEAD OF THE COLD FRONT...BUT
DURATION APPEARS TO BE RATHER SHORT. HIGH PRESSURE BUILDING
ACROSS THE NORTHERN PLAINS BEHIND THIS FRONT WILL THEN SPREAD EAST
ACROSS THE UPPER LAKES SUNDAY NIGHT.

MODELS CONTINUE TO SHOW A STORM SYSTEM LIFTING NORTHEAST ACROSS
THE OHIO VALLEY/SOUTHERN LAKES TUESDAY BUT DIFFER ON THE STRENGTH
AND TRACK AND FROM THIS DISTANCE...QUITE A BIT CAN CHANGE.
HOWEVER...IT DOES APPEAR THAT THE LOW LEVELS WOULD BE WARM ENOUGH
THAT ANY PRECIP THAT DID FALL WOULD BE RAIN...WITH COLDER AIR
EVENTUALLY MIXING INTO THE SYSTEM...FURTHER EAST. CMS

&&

.FIRE WEATHER...

332 AM...POTENTIAL CONTINUES FOR CONDITIONS NEARING READ FLAG
WARNING CRITERIA THIS AFTERNOON...BUT NO HEADLINES JUST YET. WIND
CRITERIA OF 20 MPH LOOKS ON TRACK. TEN HOUR FUEL MOISTURE DID TAG
8 PERCENT AT MIDEWIN TALLGRASS PRAIRIE ON THURSDAY AND EXPECT IT
TO BE ABLE TO REACH THAT LEVEL AGAIN TODAY...EVEN IF JUST FOR AN
HOUR OR TWO.

THE WILD CARD IS THE DEWPOINTS/RELATIVE HUMIDITY. TEMPS QUICKLY
DROPPED OFF INTO THE MID 20S IN MOST AREAS THURSDAY EVENING AND
HAVE BEEN STEADY/SLOWLY RISING OVERNIGHT WHILE DEWPOINTS HAVE
BEEN HOLDING STEADY IN THE MID/UPPER TEENS. DEWPOINTS SLOWLY RISE
INTO THE MID/UPPER 20S ACROSS SOUTHERN MISSOURI AND ARKANSAS.
GUIDANCE DOES SHOW DEWPOINTS INCREASING INTO THE LOW/MID 20S
ACROSS THE AREA THIS AFTERNOON. BUT GIVEN THE DRY AIRMASS IN PLACE
AS WELL AS DRY AIR ALOFT POSSIBLY MIXING TO THE SURFACE WITH THE
STRONG WINDS...CONFIDENCE REGARDING THE DEWPOINTS IS FAIRLY LOW
AND HAVE HELD THEM IN THE UPPER TEENS TO AROUND 20 GENERALLY
ALONG/EAST OF THE I-57 CORRIDOR AND THIS IS THE AREA OF GREATEST
CONCERN REGARDING MEETING RED FLAG CRITERIA. THIS WOULD PRODUCE
MIN RELATIVE HUMIDITY LEVELS AROUND 30 PERCENT. SHOULD DEWPOINTS
DROP INTO THE MID TEENS...THEN RH AT 25 PERCENT OR LOWER IS
CERTAINLY POSSIBLE. CMS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 16Z...

* GUSTY SOUTH WINDS BETWEEN 200-220 DEG. SUSTAINED TO 20-24KT AND
  GUSTS UP TO 35KT THRU 22Z.

* LLWS DEVELOPS AFT 06Z TONIGHT.

BEACHLER

//DISCUSSION...UPDATED 12Z...

LOW PRESSURE OVER THE HIGH PLAINS IS USHERING AN INITIAL WARM
FRONT NORTH OF THE AREA THIS MORNING...ALLOWING FOR SOUTH
SOUTHWEST SURFACE WINDS TO BE INCREASING EARLY TODAY. SUSTAINED
SPEEDS TO NEAR 25 KTS ARE EXPECTED TO BE REALIZED BY LATE MORNING
WITH THE COMBINATION OF AMPLE EARLY SUNSHINE SUPPORTING MIXING OF
STRONG WINDS AS WELL AS A TIGHT PRESSURE GRADIENT BUILDING INTO
THE AREA. GUSTS OF 40 KTS ARE POSSIBLE LATE THIS MORNING TO NEAR
MID-AFTERNOON. THE WINDS ALOFT EARLY THIS MORNING HAVE BEEN
MEASURED AT 48 KTS BY TAMDAR SENSORS ON AIRCRAFT NEAR 2000 FT
ABOVE RFD. SIMILAR MAGNITUDE HAVE BEEN SEEN ON INCOMING FLIGHTS TO
ORD. WHILE THE NEAR-SURFACE WINDS ARE ON THE INCREASE....SUCH HIGH
MAGNITUDE SPEEDS JUST OFF THE DECK WILL LIKELY CREATE SOME LOW-
LEVEL WIND SHEAR/TURBULENCE FOR UP TO A FEW HOURS. AS LOW PRESSURE
EVOLVES SOUTHWARD INTO THE CENTRAL PLAINS TONIGHT...ANOTHER LOW-
LEVEL JET WILL BE FOCUSED TOWARDS THE SOUTHERN GREAT LAKES IN THE
1000 TO 3000 FT LAYER. SO POTENTIAL LOW-LEVEL WIND SHEAR TO A
LESSER DEGREE EXISTS AGAIN. A VFR SKY IS EXPECTED THROUGH THE TAF
PERIOD.

//ORD AND MDW CONFIDENCE...UPDATED 16Z...

* HIGH CONFIDENCE IN WIND DIR AND SUSTAINED FORECAST.
* MEDIUM/HIGH CONFIDENCE ON WIND GUST FORECAST.
* HIGH CONFIDENCE IN VSBY/CIG FORECAST.

BEACHLER

//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...

SATURDAY NIGHT...SCATTERED SHOWERS. AREAS OF MVFR POSSIBLE.

SUNDAY...GRADUAL CLEARING. VFR PRIMARILY EXPECTED.

MONDAY...VFR PROBABLE.

TUESDAY...SLIGHT CHANCE OF SHOWERS. MVFR POSSIBLE.

WEDNESDAY...VFR PROBABLE.

THURSDAY...VFR PROBABLE.

MTF

&&

.MARINE...
337 AM CST

WINDY DAY ON TAP ACROSS THE REGION.  A TIGHT PRESSURE GRADIENT WILL
DEVELOP TODAY BETWEEN THE HIGH PRESSURE OVER THE SOUTHEAST ATLANTIC
COAST AND A LOW PRESSURE SYSTEM IN THE CENTRAL PLAINS. GALES UP
TO 40 KT ARE EXPECTED ACROSS THE LAKE WITH OCCASIONAL GUSTS UP TO
50 KT OVER THE SOUTHERN HALF OF THE LAKE. WINDS DIMINISH TONIGHT
AS THE GRADIENT WEAKENS. GALES UP TO 40 KT ARE POSSIBLE AGAIN SATURDAY
EVENING INTO EARLY SATURDAY NIGHT...BUT DO NOT HAVE ENOUGH
CONFIDENCE AT THIS POINT TO ISSUE YET ANOTHER GALE HEADLINE. THE
LOW MOVES THROUGH LAKE MICHIGAN SUNDAY NIGHT AND ITS COLD FRONT
PASSES THROUGH SOUTHERN LAKE MICHIGAN LATE SUNDAY NIGHT.

BEHIND THE COLD FRONT...WINDS TURN OUT OF THE WEST AND WEAKEN.  HIGH
PRESSURE MOVES IN FROM THE WEST ON SUNDAY...RESULTING IN QUIET
CONDITIONS THROUGH MID NEXT WEEK.

JEE

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-ILZ010-ILZ011-
     ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-ILZ022-ILZ023-
     ILZ032-ILZ033-ILZ039 UNTIL 6 PM FRIDAY.

IN...WIND ADVISORY...INZ001-INZ002-INZ010-INZ011-INZ019 UNTIL 6 PM
     FRIDAY.

LM...GALE WARNING...LMZ080-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-
     LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ870-LMZ872-
     LMZ874-LMZ876-LMZ878 UNTIL 3 AM SATURDAY.

     GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-LMZ567-
     LMZ868 UNTIL 9 PM FRIDAY.

&&
Hazardous weather outlook, Nov 18, 4:20 AM CST, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
420 AM CST FRI NOV 18 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
191030-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
420 AM CST FRI NOV 18 2011 /520 AM EST FRI NOV 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

SOUTHERLY WINDS ARE EXPECTED TO GUST TO 40 MPH AT TIMES TODAY.
THE COMBINATION OF VERY STRONG WINDS AND LOW RELATIVELY HUMIDITIES
MAY RESULT IN A HEIGHTENED FIRE DANGER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-191030-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
420 AM CST FRI NOV 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

GALE FORCE WINDS ARE LIKELY ACROSS THE ILLINOIS AND INDIANA
NEARSHORE WATERS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE LIKELY SATURDAY
AND SATURDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-191030-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
420 AM CST FRI NOV 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

GALE FORCE WINDS ARE LIKELY OVER ALL OF LAKE MICHIGAN THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GALE FORCE WINDS ARE EXPECTED OVER THE SOUTHERN HALF OF LAKE
MICHIGAN SATURDAY AND SATURDAY NIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Special weather statement, Nov 18, 9:11 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO IL
911 AM CST FRI NOV 18 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
181815-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DUPAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...WOODSTOCK...
WAUKEGAN...OREGON...DIXON...DEKALB...AURORA...WHEATON...CHICAGO...
OTTAWA...OSWEGO...MORRIS...JOLIET...KANKAKEE...PONTIAC...
WATSEKA...PAXTON...GARY...VALPARAISO...MOROCCO...RENSSELAER...
FOWLER
911 AM CST FRI NOV 18 2011 /1011 AM EST FRI NOV 18 2011/

...STRONG WINDS EXPECTED ACROSS NORTHERN ILLINOIS AND NORTHWEST
INDIANA...

STRONG WINDS HAVE ALREADY DEVELOPED ACROSS THE REGION THIS MORNING
IN RESPONSE TO A BROAD AREA OF LOW PRESSURE OVER THE CENTRAL AND
NORTHERN PLAINS. WINDS WILL STEADILY INCREASE THROUGH THE
REMAINDER OF THIS MORNING INTO THIS AFTERNOON... WITH SPEEDS OF
20 TO 30 MPH AND GUSTS TO 40 MPH ACROSS THE ENTIRE OUTLOOK AREA.
LOCALIZED GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE... AND MAY PROMPT
A WIND ADVISORY SHOULD THEY BECOME MORE WIDESPREAD THEN CURRENTLY
EXPECTED.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. GUSTY
WINDS WILL ALSO MAKE TRAVEL HAZARDOUS...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

BMD

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 11:10 AM CSTRed Flag WarningLOTFord, Grundy, Iroquois, Kankakee, Kendall, LaSalle and 2 more6 hr
Nov 18, 11:18 AM CSTStorm WarningLOT8 hr

Nearby

Wind Advisories in Illinois, 2011Wind Advisories in Indiana, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.